Vol. 304, No. 1, 2020

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 311: 1
Vol. 310: 1  2
Vol. 309: 1  2
Vol. 308: 1  2
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
An explicit CM type norm formula and effective nonvanishing of class group L-functions for CM fields

Liyang Yang

Vol. 304 (2020), No. 1, 347–384

We show that the central value of class group L-functions of general CM fields can be expressed in terms of derivatives of real-analytic Hilbert Eisenstein series at CM points. Using this in conjunction with an explicit CM type norm formula established in Section 3, following an idea of Iwaniec and Kowalski (2004), we obtain a conditional explicit lower bound for class numbers of CM fields under the assumption ζK(1 2) F logDKF (note that GRH implies ζK(1 2) 0). Some results in the proof lead to an effective nonvanishing result for class group L-functions of general CM fields, generalizing the only known ineffective results. Moreover, combining the CM type norm formula with Barquero-Sanchez and Masri’s work (2016), we shall deduce an explicit Chowla–Selberg formula for all abelian CM fields.

class numbers, CM points, class group L-functions, nonvanishing
Mathematical Subject Classification 2010
Primary: 11G15, 11G35, 11M20, 11R29, 11R42
Received: 21 May 2018
Revised: 5 March 2019
Accepted: 7 July 2019
Published: 18 January 2020
Liyang Yang
Department of Mathematics
California Institute of Technology
Pasadena, CA
United States